Wound botulism presenting as dysphagia to an ENT ward.
Аннотация
A 44-year-old man with a background of heroin injection drug use was referred to the ear, nose and throat team with a sore throat and dysphagia. He was treated with intravenous antibiotics and steroids for suspected uvulitis. He developed progressive bulbar weakness and symmetrical descending weakness of the upper extremities over a 12-hour period and was intubated prior to transfer to the intensive care unit.Botulinum heptavalent antitoxin was administered, and subsequent PCR assay confirmed Clostridium botulinum neurotoxin B from his most recent injection site. He was found unconscious on the ward 3 days following extubation. Postmortem confirmed he died from heroin intoxication.This case highlights the importance of considering wound botulism in injection drug users presenting with unexplained weakness, particularly of the lower cranial nerves. Botulism is not characteristically associated with signs of localised or systemic infection in contrary to other bacterial complications of injection drug use.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.